MAUDE Adverse Event Report: NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE

NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN ECHO; INSULIN DELIVERY DEVICE
Model Number N/A
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim [preferred term] (related symptoms if any separated by commas).High blood sugar [blood glucose increased].Pen not delivering insulin [device failure].Case description: this serious spontaneous case from the united states was reported by a consumer as "high blood sugar" beginning in (b)(6) 2017 and "pen not delivering insulin" beginning in (b)(6) 2017, and concerned a (b)(6) male patient who was treated with novopen echo (insulin delivery device) from 2017 and ongoing due to "type 1 diabetes mellitus".Medical history included type 1 diabetes mellitus (duration unknown).It was reported by patient's father that in (b)(6) 2017, the patient developed high blood sugars over 500 mg/dl due to the pen not delivering insulin.Action taken to novopen echo was reported as no change.The outcome for the event "high blood sugar" was not recovered.The outcome for the event "pen not delivering insulin" was not reported.
 
Event or Problem Description
Case description: investigation result: name: novopen¿ echo¿, batch number: fvga926-1 the product was not returned for examination.The complaint has been registered in the novo nordisk complaint handling system.The batch documentation was reviewed.No abnormalities relating to the observed problem were found.The batch documentation has been reviewed.Nothing abnormal was found.Since last submission, the case has been updated with the following: investigation result added.Company/manufacturer's comment added narrative updated accordingly.Company/manufacturer's comment: 15-nov-2017: as the device novopen echo has not been returned to novo nordisk a/s for investigation and only very limited information regarding the handling of suspected device is available, it is not possible to identify a clear root-cause of the experienced adverse event and thus find similar incidents to the one reported in (b)(4).Evaluation summary: novopen echo, batch number: fvga926-1 the product was not returned for examination.No abnormalities relating to the observed problem were found.The batch documentation has been reviewed.Nothing abnormal was found.

Brand Name
NOVOPEN ECHO
Common Device Name
INSULIN DELIVERY DEVICE
Manufacturer (Section D)
NOVO NORDISK A/S, MEDICAL SYSTEMS
hilleroed,
DA 
MDR Report Key7029450
Report Number9681821-2017-00055
Device Sequence Number1005017
Product Code FMF
UDI-Device Identifier00301691854591
UDI-Public00301691854591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2018
Device Model NumberN/A
Device Catalogue Number185459
Device Lot NumberFVGA926-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 YR